Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 228, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2011, 11:06 PM CDT for Grant Parish, LaSalle Parish, Natchitoches Parish, Louisiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 11:06 PM CDT (04:06 UTC)
- Expired
- May 25, 2011, 11:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 11:15 PM CDT | HAIL 1 | 5 E Colfax, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:43 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2598 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
326
WUUS54 KSHV 260406
SVRSHV
LAC043-059-069-260445-
/O.NEW.KSHV.SV.W.0228.110526T0406Z-110526T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1106 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHERN LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
EXTREME SOUTHEASTERN NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 1145 PM CDT
* AT 1102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COLFAX...OR 10 MILES NORTH OF BOYCE...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLIANA...DRY PRONG...BENTLEY...POLLOCK...FISHVILLE...ROGERS...
NEBO AND CATAHOULA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3134 9203 3132 9208 3135 9209 3141 9216
3146 9217 3147 9220 3139 9260 3140 9269
3149 9271 3151 9272 3147 9278 3170 9277
3162 9200 3133 9200
TIME...MOT...LOC 0406Z 275DEG 35KT 3153 9265
$$
092 follow-up statements
385
WWUS54 KSHV 260434
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT WED MAY 25 2011
LAC069-260443-
/O.CAN.KSHV.SV.W.0228.000000T0000Z-110526T0445Z/
NATCHITOCHES LA-
1134 PM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR NATCHITOCHES PARISH IS
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR NATCHITOCHES PARISH
HAS BEEN CANCELLED.
LAT...LON 3133 9200 3134 9203 3132 9208 3136 9209
3141 9216 3146 9217 3147 9220 3139 9259
3140 9269 3153 9272 3168 9258 3162 9200
TIME...MOT...LOC 0433Z 275DEG 35KT 3150 9235
$$
LAC043-059-260445-
/O.CON.KSHV.SV.W.0228.000000T0000Z-110526T0445Z/
LA SALLE LA-GRANT LA-
1134 PM CDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR GRANT AND LA SALLE PARISHES...
AT 1129 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR POLLOCK...OR 12 MILES NORTH OF
PINEVILLE...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROGERS...NEBO AND CATAHOULA LAKE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3133 9200 3134 9203 3132 9208 3136 9209
3141 9216 3146 9217 3147 9220 3139 9259
3140 9269 3153 9272 3168 9258 3162 9200
TIME...MOT...LOC 0433Z 275DEG 35KT 3150 9235
$$
09275
WWUS54 KSHV 260449
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 PM CDT WED MAY 25 2011
LAC043-059-260456-
/O.EXP.KSHV.SV.W.0228.000000T0000Z-110526T0445Z/
LA SALLE LA-GRANT LA-
1149 PM CDT WED MAY 25 2011
...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND LA SALLE PARISHES
HAS EXPIRED...
SEVERE THUNDERSTORMS HAVE MOVED SOUTHEAST OUT OF THE AREA.
LAT...LON 3133 9200 3134 9203 3132 9208 3136 9209
3141 9216 3146 9217 3147 9220 3139 9259
3140 9269 3153 9272 3168 9258 3162 9200
TIME...MOT...LOC 0434Z 275DEG 35KT 3149 9234
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:11 PM CDT, 55 minutes earlier.
Area forecast discussion, May 25, 10:11 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1011 PM CDT WED MAY 25 2011 .DISCUSSION... UPDATED TO INCLUDE NEW TORNADO WATCH AND MAKE CHANGES TO THE CHANCE OF RAIN AND THUNDERSTORMS ALONG WITH WINDS. /06/ && .AVIATION... VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE 06Z TAF CYCLE. THE LONE EXCEPTION MIGHT BE KMLU...WHICH COULD STILL BE EXPERIENCING VCTS AND RELATED MVFR CONDITIONS. DRYLINE WILL MAKE SLOW EWD PROGRESS THROUGH THE AREA TONIGHT. WLY WINDS CAN BE EXPECTED AT TERMINALS BEHIND THE DRYLINE. A COLD FRONT WILL EVENTUALLY OVERTAKE THE DRYLINE AND MOVE ACROSS THE REMAINDER OF THE AREA BY 15Z THURSDAY MORNING. CLEARING SKIES AND NWLY WINDS AROUND 10 KTS CAN BE EXPECTED BEHIND THE FRONT THROUGH THE END OF THE TAF CYCLE. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 83 59 90 68 / 20 10 10 10 10 MLU 63 84 58 90 66 / 50 10 10 10 10 DEQ 55 78 53 85 63 / 10 10 10 10 20 TXK 57 79 55 87 64 / 10 10 10 10 20 ELD 59 80 55 87 64 / 20 10 10 10 10 TYR 60 82 61 89 69 / 10 10 10 10 10 GGG 60 83 59 90 68 / 10 10 10 10 10 LFK 63 87 62 92 69 / 30 10 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/19
Hazardous weather outlook, May 25, 12:27 PM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1227 PM CDT WED MAY 25 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112- 126-137-138-149>153-165>167-261730- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1227 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE POTENTIAL FOR SEVERE THUNDERSTORMS EXIST TODAY ACROSS DEEP EAST TEXAS...NORTHERN LOUISIANA...AND SOUTHERN ARKANSAS. A WARM AND MOIST ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING AND MAKE CONDITIONS RIPE FOR THUNDERSTORM DEVELOPMENT AS A COLD FRONT APPROACHES THIS AFTERNOON AND EVENING. STORMS SHOULD INITIATE IN THE EARLY EVENING HOURS BETWEEN 5 PM AND 7 PM AND CONTINUE EASTWARD THROUGH THE NIGHT. THE STORM PREDICTION CENTER HAS UPGRADED SOUTHERN ARKANSAS TO A MODERATE RISK FOR SEVERE STORMS MEANWHILE A SLIGHT RISK AREA GENERALLY COVERS AREAS EAST OF A NASHVILLE ARKANSAS...TEXARKANA TEXAS...LONGVIEW TEXAS...JACKSONVILLE TEXAS LINE AND SEVERE THUNDERSTORM ACTIVITY WILL BE POSSIBLE THIS AFTERNOON AND EVENING. ISOLATED TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND HAIL ARE ALL POSSIBLE IF STORMS BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING FOR THE POTENTIAL OF SEVERE THUNDERSTORMS. OKZ077-TXZ096-108>111-124-125-136-261730- MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH- 1227 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...HOWEVER NO SEVERE ACTIVITY IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 04
In the hours before
Local storm report, May 25, 9:20 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 2 W FARMERVILLE 32.77N 92.43W
05/25/2011 M1.25 INCH UNION LA AMATEUR RADIO
0815 PM TORNADO FARMERVILLE 32.77N 92.40W
05/25/2011 UNION LA LAW ENFORCEMENT
NUMEROUS REPORTS OF DOWNED TREES AND POWERLINES INSIDE
CITY LIMITS. POWER OUTAGES AT OTHER LOCATIONS ACROSS
UNION PARISH. TREES BLOCKING SOME ROADS.
&&
07Special weather statement, May 25, 9:37 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
937 PM CDT WED MAY 25 2011
TXZ165>167-260330-
ANGELINA-SABINE-SAN AUGUSTINE-
937 PM CDT WED MAY 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1030 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SABINE...SAN AUGUSTINE AND ANGELINA...
INCLUDING THE FOLLOWING LOCATIONS...
DOLAN...FAIRMOUNT...MCELROY...SHAWNEE AND ZAVALLA...
AT 935 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 13 MILES NORTH OF ROCKLAND...MOVING
EAST AT 35 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
09Local storm report, May 25, 10:12 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1012 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TORNADO 3 E FARMERVILLE 32.77N 92.35W
05/25/2011 UNION LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON TECH DRIVE. TREE ON
RESIDENCE.
&&
07Local storm report, May 25, 10:24 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HAIL 5 N NATCHITOCHES 31.83N 93.10W
05/25/2011 M1.25 INCH NATCHITOCHES LA LAW ENFORCEMENT
&&
07Local storm report, May 25, 10:34 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1034 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 12 NW NATCHITOCHES 31.88N 93.24W
05/25/2011 E1.75 INCH NATCHITOCHES LA PUBLIC
ONE MILE SOUTHEAST OF ALLEN.
&&
07Local storm report, May 25, 10:35 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL NATCHITOCHES 31.76N 93.10W
05/25/2011 E1.00 INCH NATCHITOCHES LA TRAINED SPOTTER
1001 PM HAIL 7 NW NATCHITOCHES 31.83N 93.18W
05/25/2011 E0.50 INCH NATCHITOCHES LA TRAINED SPOTTER
ADJACENT TO SIBLEY LAKE
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:14 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 61 min |
| May 25, 7:28 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Ouachita, Union | 62 min |
| May 25, 7:42 PM CDT | Tornado Warning | SHV | Lincoln, Union | 48 min |
| May 25, 8:03 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more | 57 min |
| May 25, 8:31 PM CDT | Tornado Warning | SHV | Ouachita, Union | 30 min |
| May 25, 8:54 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, De Soto, Grant, Jackson, LaSalle and 4 more | 66 min |
| May 25, 9:13 PM CDT | Tornado Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 32 min |
| May 25, 9:45 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 30 min |
| May 25, 9:57 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle, Winn | 39 min |
| May 25, 10:16 PM CDT | Tornado Warning | SHV | Grant, Natchitoches, Winn | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.